Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: husband pain worse since he started meds

  1. #1
    Join Date
    Aug 2005
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default husband pain worse since he started meds

    Hi

    I posted a couple of days ago with a question, and now have another.

    My husband is the one with lupus, however he does not want to read this site as he not ready to fully deal with it yet. We found out unofficially 2-3 months ago, but the doctors were reluctant to “write it in stone” until it was confirmed by a rhuematologist. I knew from that point that they were right, my husband how ever thought that it was all a big mistake, but was finally put out of denial last Monday when he went to the rhuematologist – who confirmed SLE.

    My question to this site is why would he be in more pain since he started the meds for this last Monday, he is so bad that I have seen him crying a couple of times. Here is a list of the meds he is on:

    Methotrexate – chemo injections
    Prednisone
    Plaquenil
    Methocarbmol
    Folic acid

    He was already taking these:

    Linsinpril – for high blood pressure
    Provigil – to control hypersomnia
    Prevacid - for heartburn due to hiatal hernia.

    He has only been on this regime for about 1 week and he says he is in so much pain he is ready to chuck it all in and just ignore it.

    Also when I looked through your website I noticed that there are men with this, but the last postings were in 2003. I do not mean to be overly morbid, but do men die from this more often than women. I am sorry if I am offending anyone but I am scared and love my husband very very much.

  2. #2
    Join Date
    Aug 2005
    Location
    London
    Posts
    54
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My only advice would be to call the doctor who prescribed them immediately!

    Don't stop taking them, you don't know which one is causing these symptoms.

    As for the question as to whether more men die than women, essentially, these statistics have never been compiled, but since over 90% of people with SLE are women, I would imagine that women would be more likely to succumb to the disease. Please remember that SLE is very much treatable these days and where the life expectancy used to be a year, it is now immesurable

    Best of luck, Cx

  3. #3
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default husband pain worse since he started

    Hi!

    I do completely understand that your husband is going through.

    I'm a 53 year old male. I first had problems back in 1991 but the doctors weren't sure it was Lupus. The actual diagnosis of Lupus didn't get diagnosed until 2000.

    I can only give you a viewpoint that is my observation in regards to the viewpoints your husband has. Women tend to go to the doctor more. They have more parts that need to be dealt with and tend to have to take care of things a bit more freguently medically. From that point of view I can certainly understand the difficulty your husband is having with this.

    As far as the pain goes, I agree, call your doctor and get him/her to get you some data on what is going on. Anytime I get a prescription or a treatment recommendation on something I try to ask as many questions as possible. That way I know what I am getting into.

    As far as the specific meds he is on, the only ones that I'm not sure about is Methocarbmol and Methotrexate – chemo injections. I don't believe the others would cause pain. However, I can tell you from my own experience that a flare up can be painful depending on how the Lupus is affecting you and it could be that things will start simmering down once the meds really kick in. Definitely call your doctor and ask questions.

    The best thing that you could do for your husband is give him as much understanding as possible. I don't know what I would do without my awesome wife. It makes all the difference in the world.

    I would also encourage your husband (and yourself) to get onto this website and get as much data as possible. I've only been on this site for about a week or 2 and I find it very helpful. The more you both know about the condtion the more you can stay in control of it. Even if it's like wrestling an alligator, the more you know about the alligator the better you will do.

    I hope this helps and the best to you and your husband.

    Andyman

  4. #4
    Join Date
    Jul 2005
    Location
    Iowa
    Posts
    143
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I don't have many words of wisdom for you, I just wanted to say that I hope the doctor can help you get some things figured out and that your husband gets some relief. This has to be scary for both of you. MAybe by you coming here, he will eventually get curious and join you at the computer, especially since you know that andyman is here. My thoughts are with both of you. Take care.

  5. #5
    Join Date
    Feb 2003
    Posts
    35
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I do not think it is a reaction to the medication.

    But he definately needs to go back to the doctor. Some times during a acute flare up I need some high dose pain medications.

    It can take awhile to get the meds to work. This decreases the overall flare ups.

    Until then he will need some stromger pain medication

  6. #6
    Join Date
    Jul 2005
    Location
    New Jersey
    Posts
    68
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi geary38!

    I am terribly sorry to hear of your husband being in so much pain! I hope you don't mind my answer being in the form of a question! I've read that men moreso than women tend to develop the Drug-Induced lupus (symptoms disappear after stopping the medicine). If you don't mind my asking, is the dr. certain it isn't the drug-induced type of lupus? I'm only asking this since I noticed the meds you listed - one being for high blood pressure. I don't know the info. on the particular one your husband takes (linispril), but I can tell you (from Dr. Wallace's book) the drugs that are (according to the book) proven to induce clinical lupus do include blood pressure medications, among others. If you haven't already, maybe you can research the drug-induced lupus and I'm sure there will be a list of medications that can cause clinical lupus , and others that are considered to exacerbate lupus. I guess, my point is, have they definitely ruled out drug-induced lupus? If not, it would be something I would like to ask my Dr. Just an FYI - the book I'm referring to is sort of considered to be the "lupus bible". It's by Dr. Daniel J. Wallace and it is called "The Lupus Book". Keep us posted. I see your husband has great support!

    Mitch

  7. #7
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Mitch:

    Thanks for the data on Dr. Wallace's book. I didn't know about that one and I will check it out.

    Andyman

  8. #8
    Join Date
    Aug 2005
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hello again

    Thankyou for all your wonderful advice and support, this is a fantastic forum!

    In answer to the question of whether it is drug induced Lupus - this was ruled out as he only started the medication at the end of March when he had a heart attack, which we know now was caused by the Lupus.

    My husband went back to the doctor, who told him he would feel worse for a while, but hopefully the regime he is on will kick this into remission.

    Although my husband has not yet posted on this website, he is now researching this for himself - although it is in the hopes that there is some huge misunderstanding, I know within time he will come to accept this.

    Thankyou again for all your help - and I am glad to see that there are men on this site, who I hope eventully can "talk " with my husband

  9. #9
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Geary38:

    I'm glad to hear it!

    By the by, as a gradient, you can always hit the "PM" on the bottom of the text panel. This is to send a private message. I'd be willing to talk to him privately if that will help.

    From my viewpoint he is doing the exact right thing by getting more knowledge about what is going on with him. The more knowledge you get the more you can be at cause over your situation and that has helped me a lot.

    Andyman

  10. #10
    Join Date
    Jul 2005
    Location
    New Jersey
    Posts
    68
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi andyman! Your very welcome - I know I (and have heard many others) praise that book. It seems to cover just about everything compared to some others.

    Mitch

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •